Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 10, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 19, 2020, 11:26 AM CDT for Cameron County, Willacy County, Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2020, 11:26 AM CDT (16:26 UTC)
- Expired
- Mar 19, 2020, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS74 KBRO 191626 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1126 AM CDT Thu Mar 19 2020 TXZ254>257-192200- /O.NEW.KBRO.WI.Y.0010.200319T1626Z-200319T2200Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1126 AM CDT Thu Mar 19 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 53
1 follow-up statement
937 WWUS74 KBRO 192213 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 513 PM CDT Thu Mar 19 2020 TXZ254>257-192315- /O.EXP.KBRO.WI.Y.0010.000000T0000Z-200319T2200Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 513 PM CDT Thu Mar 19 2020 ...WIND ADVISORY HAS EXPIRED... Surface observations indicate that winds are beginning to ease within Cameron and Willacy Counties at this time. As a result, the Wind Advisory has been allowed to expire. However, residents and motorists within those two counties can expect breezy winds until sunset, with winds rapidly diminishing during the overnight hours. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 6:13 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 19, 6:13 AM CDT, 5 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
613 AM CDT Thu Mar 19 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...MVFR conditions with breezy southeasterly winds give
way to VFR ceilings and gusty southeasterly winds mid to late
morning through this afternoon. Gusts may reach 28 to 30 kts at
times at HRL and BRO. A cold front approaches into Friday,
diminishing breezy winds near the end of the TAF period and
bringing back MVFR to brief IFR ceilings after midnight toward
daybreak Friday. The chance of rain increases west to east tonight
into Friday as well, with most activity generally staying west of
MFE into tonight.
&&
.PREV DISCUSSION... /issued 425 AM CDT Thu Mar 19 2020/
SHORT TERM (Today through Friday): The 500mb low continues heading
northeast from the Desert SW into the Plains by this afternoon and
off into the Great Lakes region on Friday, keeping warm and strong
southwesterly flow aloft across Texas. At the surface, low pressure
continues to sit across northern Mexico and deepens across the
Plains before heading northeast, maintaining the strengthened
pressure gradient across the lower Texas coast and moderate to at
times strong southeasterly flow. A cold front drags the surface low
across northern Mexico across Deep South Texas on Friday, bringing
increased rain chances and cooler temperatures and potentially
stalling across the CWA.
Wind gusts Wednesday afternoon once again reached 35 mph and higher.
With little change to the pattern, expect similar wind gusts today.
Have bumped up winds and wind gusts slightly again along the lower
valley and eastern counties to fall more in line with what has been
observed. Have hoisted a Small Craft Advisory across the bay as
well, but held off on a Wind Advisory for now, with observations on
Wednesday falling just below criteria for most of the afternoon.
With drier air aloft today, have kept highs up a degree or two for
most locations from yesterday. CAMs once again show showers and
thunderstorms developing across western counties early tonight and
rain chances picking up as the front approaches into Friday. CAPE
values across Zapata once again expand to over 1500 j/kg with bulk
shear values topping 50 kts and lapse rates of 6-7 C/km. The cap
held overnight and may mostly hold again this evening across the
RGV. Kept POPs below 30 percent out west for this evening and
tonight.
LONG TERM (Friday Night through Wednesday): An elongated 500 mb
short wave will move over TX and the South Central Plains States
Fri and Fri Night. This will push a cold front into Deep South TX
and the RGV Fri Night with the cold front stalling just south of
or on top of the the region late Fri into Sat. After the 500 mb
short wave exits the region, the 500 mb pattern over the southern
States will become pretty zonal into Sat and Sun. This will allow
the old frontal boundary to slide back northwards as a warm front
on Sun and Mon. Both the GFS and ECMWF indicate the potential for
some coastal surface troffing along the old frontal boundary which
will also help enhance the conv potential a bit through Sat Night.
After Sat, the 500 mb ridging will then steadily build over Mex
and southern TX from Sun through Wed. This will result in
steadily warming temps and a drier/more stable airmass over the
region next week. The potential for highs near or above the 100
mark will increase across the western counties mainly for Wed and
Thurs with 90s expected everywhere else.
The ECMWF and GFS model 500 mb fields are in very good agreement
this morning. Run to run consistency with both models is pretty
decent also. However, both models have trended a bit warmer for
the fropa this weekend due to somewhat weaker CAA.
Overall forecast confidence today for the longer range wording is
above average.
MARINE (Now through Friday): Southeasterly onshore flow continues
today as high pressure remains parked off the Southeast US Atlantic
coast. A cold front brings northerly winds across the lower Texas
coastal waters on Friday. Expect light to moderate seas to continue
through today with Small Craft Advisory conditions across the Laguna
Madre this afternoon due to elevated winds and Small Craft Caution
across the nearshore waters. Small Craft Advisories may be needed
across offshore waters tonight.
Friday Night through Monday Night: The Gulf winds and seas with
the approach and passage of the cold front may increase enough due
to the strengthening PGF to possibly get close to SCA levels Fri
Night and Sat. The PGF will then weaken from Sat Night through Mon
Night as the old frontal boundary moves northwards away from the
region. This will allow for a return of more benign winds and seas
next week with E-SE winds prevailing.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 10 AM this morning to 7 PM CDT this
evening for GMZ130-132-135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
56/99Hazardous weather outlook, Mar 19, 4:12 AM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 412 AM CDT Thu Mar 19 2020 TXZ248>257-351-353-200915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 412 AM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and Boca Chica Beach. A Wind Advisory may be needed across the lower RGV and coastal counties this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the beaches of South Padre Island and Boca Chica Beach Friday into Sunday, and again on Tuesday. Heat Index values above 100 degrees are possible across the mid to upper RGV Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-200915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 412 AM CDT Thu Mar 19 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect across the Laguna Madre from 10 AM CDT to 7 PM CDT. Small Craft Advisories may be needed along the lower Texas Gulf of Mexico waters this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisories may be needed along lower Texas Gulf of Mexico waters on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 19, 9:36 AM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Brownsville TX 936 AM CDT Thu Mar 19 2020 TXZ255-257-191700- Inland Cameron-Coastal Cameron- Including the cities of Brownsville, Harlingen, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 936 AM CDT Thu Mar 19 2020 ...GUSTY WINDS DEVELOPING THIS MORNING FOR THE LOWER RIO GRANDE VALLEY... Strong south to southeasterly winds just above the surface are being mixed down to ground-level, mainly in Cameron County, this morning. Expect wind speeds of 20 to 30 miles per hour, with gusts up to 35 miles per hour, especially in the Harlingen vicinity. If these winds continue to increase, a Wind Advisory will be issued. Be sure to secure light weight objects, such as lawn furniture and trash cans. Additionally, drivers of high profile vehicles are urged to drive with caution, especially if driving on east to west highways, flyovers, bridges, and causeways. 53-Schroeder
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 3:11 AM CDT | Small Craft Advisory | BRO | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.